MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB

BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB
Model Number 305945
Medical Device Problem Codes Leak/Splash (1354); Retraction Problem (1536)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the syringe sftygld 1ml w/ndl 27x1/2 rb experienced a broken safety mechanism, blood exposure -splash, and a post use dirty needle stick injury.Product defects were noted after use.It has not been specified whether any medical intervention was received as a result of the needle stick injury.The following information was provided by the initial reporter: material no: 305945 batch no: 6131957.Safety glide needle cover deployed after tb skin test performed.Able to unlock safetyglide cover which slid back and resulted in a needlestick injury.
 
Event or Problem Description
It was reported that the syringe sftygld 1ml w/ndl 27x1/2 rb experienced a broken safety mechanism, blood exposure-splash, and a post use dirty needle stick injury.Product defects were noted after use.It has not been specified whether any medical intervention was received as a result of the needle stick injury.The following information was provided by the initial reporter: material no: 305945.Batch no: 6131957.Safety glide needle cover deployed after tb skin test performed.Able to unlock safetyglide cover which slid back and resulted in a needlestick injury.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 6131957.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.

Brand Name
SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10312869
Report Number1920898-2020-00921
Device Sequence Number17000917
Product Code FMF
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number305945
Device Catalogue Number305945
Device Lot Number6131957
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;